Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

June 30, 2021Hardee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 30, 2021, 1:49 PM EDT for Hardee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 1:49 PM EDT (17:49 UTC)
Expired
Jun 30, 2021, 2:30 PM EDT
In force
41 min
Issued by
NWS Tampa Bay, FL

County Hardee County, FL

The radar

The Tampa radar (KTBW), 79 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS82 KTBW 301749
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
149 PM EDT Wed Jun 30 2021
 
FLZ052-056-057-301830-
Highlands FL-Polk FL-Hardee FL-
149 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIGHLANDS...CENTRAL
HARDEE AND SOUTH CENTRAL POLK COUNTIES UNTIL 230 PM EDT...

At 148 PM EDT, Doppler radar was tracking strong thunderstorms near 
Avon Park, moving west at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sebring, Avon Park, Wauchula, Ona, Fort Meade, Bowling Green, Zolfo
Springs, Avon Park Executive Airport, Sebring Shores and Crewsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2762 8142 2744 8143 2741 8193 2782 8188
TIME...MOT...LOC 1748Z 093DEG 21KT 2754 8151 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:24 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 30, 1:24 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
124 PM EDT Wed Jun 30 2021

.AVIATION...
MVFR/IFR Cigs/Vsbys from SHRA/TSRA will be possible at the
terminals the remainder of the afternoon and have included TEMPO
groups through 00Z to cover this. Outside of the convection VFR
is expected. East southeast winds around 10 knots may briefly
become onshore at KTPA, KPIE, KSRQ terminals between 18-21Z with
the sea breeze with gusts up to 35 knots possible in the vicinity
of TSRA. East southeast winds will diminish to 5 knots or less
after 02Z tonight. Southeast winds in the 6 to 8 knot range are
expected after 14Z on Thursday except becoming onshore at the
coastal terminals during the afternoon with the sea breeze.

&&

.Prev Discussion... /issued 851 AM EDT Wed Jun 30 2021/

UPDATE...
Upper level ridging will remain in place from the Atlantic across
the Mid Atlantic coast today, while the attendant surface ridge
axis lies close to the FL/GA border with a deep layered southeast
wind flow over the forecast area. Morning Raob data shows a very
moist air mass (PW 1.96 inches) over the region. This moisture
combined with daytime heating and increased low level convergence
along the west coast sea breeze boundary (which will remain near
the coast due to the SE flow) will support numerous to widespread
shower and thunderstorm development over the forecast area during
the afternoon, with the southeast steering flow again favoring the
best convective coverage along and to the west of the I-75
corridor during the late afternoon and evening hours as the storms
move to the northwest at 10 to 15 mph. Similar to yesterday
locally heavy downpours, frequent lightning strikes, and gusty
winds of 30 to 40 mph will accompany the storms, and with rather
cool temperatures aloft (-10C at 500Mb) some small hail will also
be possible with the strongest of storms. Temperatures will run
close to normal with highs topping out in the upper 80s to around
90 prior to the onset of the convection. Current forecast is on
track with no changes or updates required at this time.

MARINE...
High pressure north of the marine area will maintain east to
southeast winds around 10 knots with seas of 2 feet or less over
the Gulf waters the remainder of today, with a brief onshore sea
breeze component possibly developing near shore during mid to late
afternoon. Winds and seas will be higher near numerous storms
during the late afternoon and evening hours, otherwise no
headlines are expected. Ongoing forecast is in good shape with
no changes planned for the next update around 10 AM.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

AVIATION...57/McMichael

In the hours before

Special weather statement, Jun 30, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
149 PM EDT Wed Jun 30 2021

FLZ052-056-057-301830-
Highlands FL-Polk FL-Hardee FL-
149 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIGHLANDS...CENTRAL
HARDEE AND SOUTH CENTRAL POLK COUNTIES UNTIL 230 PM EDT...

At 148 PM EDT, Doppler radar was tracking strong thunderstorms near
Avon Park, moving west at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sebring, Avon Park, Wauchula, Ona, Fort Meade, Bowling Green, Zolfo
Springs, Avon Park Executive Airport, Sebring Shores and Crewsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2762 8142 2744 8143 2741 8193 2782 8188
TIME...MOT...LOC 1748Z 093DEG 21KT 2754 8151

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:58 PM EDTSpecial Weather StatementTBWHernando, Pasco47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.